Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 27, NWS Dodge City, KS

June 14, 200622 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Jun 14, 2006, 3:54 AM CDT for 22 counties in Kansas. It took effect at Jun 14, 2006, 11:55 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2006, 3:54 AM CDT (08:54 UTC)
In effect from
Jun 14, 2006, 11:55 AM CDT
Expired
Jun 14, 2006, 8:00 PM CDT
In force
8 hr
Issued by
NWS Dodge City, KS
All 22 counties

Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 43 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 645 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
645 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
2281 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 140854
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
354 AM CDT WED JUN 14 2006

...SOUTH WINDS WILL BECOME STRONG ACROSS PARTS OF WESTERN KANSAS
THIS AFTERNOON...

.AN UPPER LEVEL DISTURBANCE OVER UTAH THIS MORNING WILL MOVE INTO
WYOMING AND EASTERN MONTANA THIS AFTERNOON. THIS WILL RESULT IN
FALLING SURFACE PRESSURE OVER THE WESTERN HIGH PLAINS WITH A
PRESSURE GRADIENT TIGHTENING UP ACROSS WESTERN KANSAS. WINDS WILL
BE INCREASING LATE THIS MORNING AND CONTINUE THROUGH THE
AFTERNOON HOURS. THE WIND SHOULD BE SUBSIDING BY EARLY EVENING.

KSZ030-031-044>046-063>066-077>080-141700-
/O.NEW.KDDC.WI.Y.0027.060614T1800Z-060615T0100Z/
TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-GRAY-
FORD-EDWARDS-KIOWA-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND
354 AM CDT WED JUN 14 2006

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING. 

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH BY
EARLY AFTERNOON. THE WINDS SHOULD BE SUBSIDING BY 8 PM. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

GERARD
2 follow-up statements
000 
WWUS73 KDDC 141655
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1155 AM CDT WED JUN 14 2006

...SOUTH WINDS WILL BECOME STRONG ACROSS PARTS OF WESTERN KANSAS
THIS AFTERNOON...

.AN UPPER LEVEL DISTURBANCE OVER IDAHO LATE THIS MORNING WILL
MOVE INTO WYOMING AND MONTANA LATER TODAY. THIS WILL RESULT IN
FALLING SURFACE PRESSURE OVER THE WESTERN HIGH PLAINS WITH A
PRESSURE GRADIENT TIGHTENING UP ACROSS WESTERN KANSAS. WINDS WILL
BE INCREASING LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON
HOURS. THE WIND SHOULD SUBSIDE BY EARLY EVENING.

KSZ043-061-062-074>076-084>086-150100-
/O.EXA.KDDC.WI.Y.0027.060614T1800Z-060615T0100Z/
SCOTT-HAMILTON-KEARNY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD-
INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN...
DEERFIELD...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET
1155 AM CDT WED JUN 14 2006 /1055 AM MDT WED JUN 14 2006/

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. 

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH BY
EARLY AFTERNOON. THE WINDS SHOULD SUBSIDE BY 8 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KSZ030-031-044>046-063>066-077>080-150100-
/O.CON.KDDC.WI.Y.0027.060614T1800Z-060615T0100Z/
TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-GRAY-
FORD-EDWARDS-KIOWA-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND
1155 AM CDT WED JUN 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH BY
EARLY AFTERNOON. THE WINDS SHOULD SUBSIDE BY 8 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

LACY
000 
WWUS73 KDDC 150055
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
755 PM CDT WED JUN 14 2006

...WINDS HAVE DIMINISHED ACROSS SOUTHWEST KANSAS...

.AS THE REGION APPROACHED SUNSET, WINDS ARE GRADUALLY DIMINISHING
AND HAVE ALREADY FALLEN BELOW ADVIOSRY CRITERIA IN MOST AREAS. FOR
THE REST OF TONIGHT WINDS WILL REMAIN OUT OF THE SOUTH AND STILL
ON THE BREEZY SIDE WITH SPEEDS OF 20 TO 30 MPH.

KSZ030-031-043>046-061>066-074>080-084>086-150200-
/O.EXP.KDDC.WI.Y.0027.000000T0000Z-060615T0100Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
MORTON-STEVENS-SEWARD-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET
755 PM CDT WED JUN 14 2006 /655 PM MDT WED JUN 14 2006/

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS
EVENING. 

$$

18

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Jun 14, 3:22 AM CDT, 32 minutes earlier.

Area forecast discussion, Jun 14, 3:22 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
322 AM CDT WED JUN 14 2006

.DISCUSSION...

DAYS 1-2...
FORECAST CHALLENGE WILL BE WINDS AND TEMPERATURES TODAY ALONG WITH
CHANCES FOR LATE AFTERNOON AND EVENING THUNDERSTORMS OVER WESTERN
PARTS OF THE CWA THE NEXT FEW DAYS.

THE 00Z UPPER AIR ANALYSIS HAD THE AXIS OF THE UPPER LEVEL RIDGE
EXTENDING FROM SOUTHWEST NEW MEXICO UP THROUGH NORTHEAST COLORADO.
A DEEP TROUGH WAS ALONG THE WEST COAST. A STRONG DISTURBANCE WAS
ROTATING THROUGH THE BASE OF THE TROUGH AND LIFTING OUT TO THE
NORTHEAST OVER THE GREAT BASIN. IN THE LOWER LEVELS, LOW PRESSURE
WAS DEEPENING OVER NORTHERN ROCKIES AND ADJACENT HIGH PLAINS IN
RESPONSE TO THE APPROACHING DISTURBANCE.

SURFACE PRESSURE GRADIENT WILL BE TIGHTENING UP ACROSS THE CENTRAL
HIGH PLAINS TODAY AS THE WESTERN SYSTEM EVOLVES. MOS OUTPUT IS
PRETTY MARGINAL BUT NAM 850 WINDS ARE PUSHING 35-40 KNOTS THIS
AFTERNOON. SURFACE WIND FORECASTS OFF OF THE RUC13 ARE SUGGESTING
WINDS IN THE 25-30 KNOT RANGE THE AREA TODAY. AFTER COORDINATING
WITH ADJACENT OFFICES, HAVE DECIDED TO HOIST A WIND ADVISORY FOR
THE AREA ALONG AND NORTHEAST OF A LINE FROM GARDEN CITY THROUGH
DODGE CITY AND GREENSBURG. THE STRONGEST WINDS WILL OCCUR IN THE
18Z-00Z TIME FRAME SO THE DAY SHIFT WILL HAVE A CHANCE TO TWEAK IT
IF NECESSARY.

FORECAST SOUNDINGS ACROSS WESTERN KANSAS THIS AFTERNOON SUGGEST
THAT THERE WILL BE SOME DECENT CAPPING IN PLACE EXCEPT FOR OUT
ALONG THE COLORADO BORDER WHERE THE HOTTEST TEMPERATURES WILL
OCCUR. FARTHER EAST, AFTERNOON HEATING MAY NOT BE ENOUGH TO
OVERCOME THE STRONG CAP AS LOW LEVEL WARM ADVECTION IS NOT QUITE
AS STRONG. THE CURRENT FORECAST GRIDS HAVE A SLIGHT CHANCE FOR
THUNDERSTORMS CONFINED TO THE WESTERN CWA THIS EVENING. THIS LOOKS
GOOD AND LEAVE IT AS IS. HAVE BACKED OFF ON MAX TEMPERATURES A FEW
DEGREES OVER THE EASTERN CWA AS WELL. ON THURSDAY, THE WESTERN
TROUGH WILL BE APPROACHING THE CENTRAL CONUS. EXPECT THERE WILL BE
WIDELY SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS DEVELOPING
ALONG THE SURFACE TROUGH AXIS AGAIN.

DAYS 3-7...
DID NOT MAKE MAJOR CHANGES TO THE GRIDS...JUST TWEAKS.  ITS LOOKING
A LITTLE MORE PROMISING FOR AT LEAST A COUPLE OF OPPORTUNITIES FOR
PCPN IN THE EARLY PART OF THE EXTENDED...PRIMARILY FRIDAY THROUGH
SATURDAY.  MODELS DO SHOW DIFFERENCES IN THE EVOLUTION OF THE UPPER
ATMOSPHERE.  BASED ON LATEST WV SATELLITE LOOP...I LIKE THE IDEA OF
SOMETHING (S/WV TROUGH) BEING LEFT BEHIND OR ANTICYCLONIC BREAKING
INTO THE COLORADO AREA BY THE END OF THE WEEK.  EVEN THOUGH THE
NAM/WRF MODELS DO NOT SHOW THIS, THE LATEST RUN OF THE GFS STILL IS
ADVERTISING THIS NOTION.  UPSHOT WILL BE AN INCREASE IN POPS BY
FRIDAY AFTERNOON AND INTO THE EVENING.  PW WILL BE INCREASING TO THE
1.5 TO NEARLY 2.0 INCH RANGE AS HIGH THETA-E AIR CONTINUES TO BE
TRANSPORTED INTO THE LOCAL REGION.  DETAILS ARE UNCERTAIN BUT HIGHER
POPS SEEM JUSTIFIED AND IM PROBABLY NOT GOING HIGH ENOUGH.

THE AFOREMENTIONED SYSTEM APPEARS TO SCOOT ON BY BY THE END OF THE
WEEKEND, TAKING THE CHC OF PCPN ALONG WITH IT.  LONG RANGE MODELS
INDICATE A RETURN TO THE WESTERLIES AND THUS THE ELEVATED MIX LAYER
SHOULD ADVANCE ACROSS THE PLAINS.  TEMPS WILL BE ON THE REBOUND BY
THE FIRST OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  97  66  98  67 /   0   0  10  10
GCK  98  66  99  66 /   0  10  20  20
EHA 101  66  99  64 /   0  10  30  30
LBL 100  66  99  66 /   0  10  20  20
HYS  97  68  99  68 /   0  10  10  10
P28  96  66  96  71 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR KSZ030-KSZ031-KSZ044-KSZ045-KSZ046-KSZ063-KSZ064-KSZ065-
KSZ066-KSZ077-KSZ078-KSZ079-KSZ080.

&&

FN02/07
Hazardous weather outlook, Jun 13, 2:35 PM CDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
235 PM CDT TUE JUN 13 2006

KSZ030-031-043>046-061>066-074>081-084>090-141000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
235 PM CDT TUE JUN 13 2006 /135 PM MDT TUE JUN 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SMALL CHANCE OF THUNDERSTORMS ALONG AND WEST OF A SCOTT
CITY TO HUGOTON LINE LATE WEDNESDAY AFTERNOON. NONE OF THIS ACTIVITY
IS EXPECTED TO BE SEVERE BUT MAY PRODUCE LOCALLY STRONG WIND GUSTS
TO 50 MPH.

THERE IS A BETTER CHANCE OF THUNDERSTORMS WEST OF A DIGHTON TO
LIBERAL LINE THURSDAY AFTERNOON. A FEW OF THESE STORMS MAY BE SEVERE
AND WOULD BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS OF 60 MPH OR
MORE AND HAIL THE SIZE OF PENNIES.

THERE WILL BE A CONTINUED CHANCE FOR THUNDERSTORMS ACROSS SOUTHWEST
KANSAS FRIDAY AND SATURDAY. AT THIS TIME, IT IS TOO EARLY TO TELL
IF AND WHERE SEVERE WEATHER WILL OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LACY

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.